Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 7, NWS Paducah, KY

October 21, 20074 states

NWS Paducah, KY issued this red flag warning at Oct 21, 2007, 5:28 AM CDT for 4 states. It took effect at Oct 21, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 21, 2007, 5:28 AM CDT (10:28 UTC)
In effect from
Oct 21, 2007, 1:00 PM CDT
Expired
Oct 21, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
All 63 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 40 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2413 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 211028
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
528 AM CDT SUN OCT 21 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ074>076-
085>087-098-100-106>112-114-211830-
/O.NEW.KPAH.FW.W.0007.071021T1800Z-071022T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-
BOLLINGER-CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-
BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
528 AM CDT SUN OCT 21 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 

DESPITE THE RECENT RAINS...FORESTS AND FIELDS ARE STILL QUITE DRY
DUE TO THE ONGOING DROUGHT. THIS AFTERNOON...SOUTHERLY WINDS ARE
FORECAST BECOME RATHER GUSTY AND RELATIVE HUMIDITIES WILL DROP DOWN
INTO THE LOWER TO MID 20S. THIS WILL MAKE FOR A POTENTIALLY
VOLATILE WILDLAND FIRE SITUATION. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Oct 21, 4:00 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Oct 21, 4:00 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
400 AM CDT SUN OCT 21 2007

.DISCUSSION...
FORECAST ISSUES CENTER ON PRECIP AMOUNTS MONDAY...AND PRECIP CHANCES
THEREAFTER.

BIG CHANGES IN MODEL TRENDS TODAY. GFS/ECMWF PREFERRED MODELS OF
YESTERDAY HAVE NOW COME TOWARD THE MORE PROGRESSIVE NAM SOLUTION OF
YESTERDAY. THIS HAS NUMEROUS IMPACTS ON THE FORECAST. FIRST OF
ALL...THE PROLONGED WET PATTERN WE THOUGHT WOULD TAKE PLACE MON-WED
NOW LOOKS TO BE MAINLY A MONDAY INTO MONDAY NIGHT EVENT.
SECONDLY...THE BEST CHANCES OF HEAVY RAINFALL HAVE SHIFTED EAST. IT
NOW LOOKS LIKE THERE STILL COULD BE DECENT RAINS IN WRN KY INTO SW
IND...BUT AMOUNTS SHOULD TAPER OFF RAPIDLY OVER THE WESTERN HALF OF
THE REGION. FOR CONTINUITY SAKE...WILL LEAVE MENTION OF HVY RAIN IN
THE EASTERN THIRD OR SO FOR MONDAY...WHERE AN INCH OR SO STILL LOOKS
POSSIBLE.

SFC FRONT NOW LOOKS TO CLEAR THE REGION BY MONDAY EVENING. STILL WILL
BE A GOOD CHANCE OF SHOWERS BEHIND THE FRONT MONDAY NIGHT INTO
TUE...MAINLY EAST...AS THE MID LEVEL LOW CLOSES OFF AND THROWS
MOISTURE NW BACK OVER THE LOW LEVEL FRONTAL BOUNDARY. SHOULD NOT BE
BIG AMOUNTS THO...GENERALLY LESS THAN 1/4 INCH FAR EAST ZONES AND
LESS THAN 1/10 WEST HALF.

WILL LEAVE SOME SMALL SHOWER CHCS IN FOR TUE OVER THE S/SE AS THE
UPPER LOW PROGRESSES EAST ACROSS THE GULF COAST STATES. NOW LOOKS TO
BE DRY ELSEWHERE. AS THE LOW CONTINUES EAST WED-FRI...CHILLY HIGH
PRESSURE WILL MOVE IN FROM THE PLAINS. THIS WILL KEEP US DRY THROUGH
THE PERIOD...SO WILL REMOVE ANY RAIN CHANCES AT THIS TIME.

AS FAR AS TEMPS ARE CONCERNED...MAV TEMPS WERE RIGHT ON YESTERDAY
(MET TOO WARM) SO WILL LEAN THAT WAY AGAIN TODAY. STILL WILL REACH
INTO THE 80S MOST AREAS. THEREAFTER...BLENDED MAV/MET TEMPS WITH THE
SYSTEM COMING THROUGH MON/MON NIGHT. COULD ACTUALLY SEE TEMPS STEADY
OF FALLING OFF A BIT MON AFTERNOON OVER SE MO BEHIND THE FRONT.
TUE-THU LOOKS WELL BELOW NORMAL AND WILL FOLLOW FAIRLY CLOSE TO THE
00Z MEX NUMBERS. IN FACT...TEMPS WILL STRUGGLE TO GET OUT OF THE 50S
ON TUE MOST AREAS.

STRONG PRESSURE GRADIENT TODAY AND GOOD MIXING BELOW 900 MB WILL
RESULT IN SLY WIND GUSTS 25-30 MPH MANY AREAS. ALSO EXPECT AFTERNOON
RH VALUES IN THE MID 20S...SO WILL GO WITH A RED FLAG WARNING ALL
AREAS THIS AFTERNOON. 10 HR FUELS YESTERDAY FELL INTO THE 5-7% RANGE
AT MOST RAWS STATIONS ACROSS THE AREA.

&&

.AVIATION...
THE PRIMARY AVN FEATURE OF INTEREST WILL BE THE INCREASING PRESSURE
GRADIENT TODAY WITH SURFACE HIGH PRESSURE TO OUR EAST AND LOW
PRESSURE APPROACHING FROM THE WEST. TIME/HEIGHT CROSS SECTIONS KEEP
MOST OF THE COLUMN DRY THRU THE PERIOD...BUT WILL LIKELY SEE CLOUDS
ON THE INCREASE AFTER 06Z MONDAY...IN ADVANCE OF A COLD FRONT. BUT
BULK OF CLOUDS SHOULD ARRIVE AFTER 12Z MONDAY...AS WILL A GOOD
CHANCE FOR SHOWERS AND STORMS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...RED FLAG WARNING ALL ZONES TODAY 18Z TO 00Z.
MO...RED FLAG WARNING ALL ZONES TODAY 18Z TO 00Z.
IL...RED FLAG WARNING ALL ZONES TODAY 18Z TO 00Z.
IN...RED FLAG WARNING ALL ZONES TODAY 18Z TO 00Z.
&&

SHORT/LONG TERM...MEFFERT
AVIATION...CW
Hazardous weather outlook, Oct 21, 4:34 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
434 AM CDT SUN OCT 21 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-220945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
434 AM CDT SUN OCT 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT TODAY FROM 1 PM UNTIL 7 PM FOR
GUSTY WINDS BETWEEN 20 AND 30 MPH...ALONG WITH RELATIVE HUMIDITIES
AROUND 25 PERCENT AND 10 HOUR FUEL MOISTURE VALUES BELOW 8
PERCENT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY...WITH THE BEST
CHANCES ACROSS WESTERN KENTUCKY...SOUTHWEST INDIANA AND SOUTHEAST
ILLINOIS. ALTHOUGH SEVERE STORMS ARE NOT ANTICIPATED DURING THIS
TIME PERIOD...LOCALLY HEAVY RAINFALL IS POSSIBLE. THE AREA OF
GREATEST CONCERN FOR MINOR FLOODING POTENTIAL IS THE PENNYRILE
REGION OF WEST KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Red Flag Warnings in Missouri, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.